MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 22 COCR RADIAL HEAD STD HEIGHT/12.5-SILE; PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 22 COCR RADIAL HEAD STD HEIGHT/12.5-SILE; PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER
Model Number 09.402.022S
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Codes Pain (1994); Muscle/Tendon Damage (4532)
Date of Event 01/01/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event occurred on an unknown date in 2015.510k: this report is for an unknown radial head prosthesis/unknown lot.Part and lot numbers are unknown; udi number is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j employee.Reporter is an attorney.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on or about may 16, 2017, the patient underwent an unknown procedure since the system failed and caused pain and severe injury to the patient.On or about december 17, 2015, the patient underwent surgical placement of a synthes radial head prosthesis system on her elbow following an injury.On or about december 2016, synthes announced a recall of the system due to the discovery that the system was defective and could cause the radial stem to loosen post-operatively at the stem bone interface.This report is for one (1) unk - radial head prosthesis.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h7, h9.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: a1-a5, b6 b7 d1-d4 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Update: on (b)(6) 2015 patient had a displaced comminuted acute olecranon fracture right elbow and neck fracture.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2015 the patient had a displaced comminuted acute olecranon fracture right elbow which was fixed with a synthes olecranon locking plate, 5 screws in the shaft with bicortical fixation, and 4 locking unicortal screws in the proximal segment.On or about (b)(6) 2016, synthes announced a recall of the system due to the discovery that the system was defective and could cause the radial stem to loosen post-operatively at the stem bone interface.On (b)(6) 2017, the patient underwent revision due to pain, right elbow retained hardware, osteolysis secondary to loose implant - radial head, and failed radial head arthroplasty.Operative findings discovered hyperthropy and synovitis, chondromalacis of capitellum grade ii, grade ii with peripheral spur.The olecranon fracture healed without any loosening or evidence of any osteolysis around olecranon plate and screws this is report 11 of 12 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: investigation summary
=
> product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot
=
> part# 09.402.022s.Synthes lot# 7855833.Supplier lot# n/a.Release to warehouse date: 13 aug2015.Manufactured by: synthes monument.No ncrs were generated during production.Device history batch
=
> null.Device history review
=
> review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.B5.

Brand Name
22 COCR RADIAL HEAD STD HEIGHT/12.5-SILE
Common Device Name
PROSTHESIS, ELBOW, HEMI-RADIAL, POLYMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key10985227
Report Number2939274-2020-05546
Device Sequence Number14526806
Product Code KWI
UDI-Device Identifier10886982132598
UDI-Public(01)10886982132598
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K112030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model Number09.402.022S
Device Catalogue Number09.402.022S
Device Lot Number7855833
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 11/13/2020
Supplement Date Received by Manufacturer01/04/2021
01/06/2021
03/25/2022
04/11/2022
04/20/2022
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date01/04/2021
01/07/2021
03/30/2022
04/12/2022
05/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1124-2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - RADIAL HEAD PROSTHESIS: RADIAL STEM.; UNK - RADIAL HEAD PROSTHESIS: RADIAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexUnknown
Patient EthnicityNon Hispanic